Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 128, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2011, 3:54 PM CDT for Coffee County, Dale County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 17, 2011, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3130 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751 WUUS52 KTAE 172054 SVRTAE ALC031-045-172130- /O.NEW.KTAE.SV.W.0128.110617T2054Z-110617T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 354 PM CDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA... NORTHERN DALE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 430 PM CDT * AT 350 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EANON...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HWY 231 PEA RIVER BRIDGE...ROCKY HEAD...GREATER SALEM CHURCH... ARITON...DILLARD...MARLEY HILL...HOOPER STAGE FIELD...BARNES... PLEASANT HILL...DEAN CHURCH ROAD...DILL...OZARK...DALE COUNTY LAKE...BLACKWELL FIELD A/P...ARGUTA...BEAMON...EWELL...DYKES CROSSROADS...MABSON...SKIPPERVILLE...ASBURY AND BROWNS CROSSROADS PRECAUTIONARY/PREPAREDNESS ACTIONS... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3161 8553 3140 8553 3141 8591 3161 8591 TIME...MOT...LOC 2053Z 271DEG 31KT 3152 8582 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:17 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 17, 2:17 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EDT FRI JUN 17 2011 .SYNOPSIS... THE EARLY AFTERNOON REGIONAL SURFACE ANALYSIS SHOWED LITTLE CHANGE FROM 12 UTC...WITH A WEAKENING...QUASI-STATIONARY FRONT FROM NORTH AL THROUGH OK...AND THE WESTERN PERIPHERY OF THE ATLANTIC RIDGE OVER THE FL PENINSULA. SO FAR THE MOST CONCENTRATED THUNDERSTORM ACTIVITY WAS OCCURRING OVER AL. THIS REGION SEEMED TO BE UNDER THE INFLUENCE OF AN APPROACHING SHORT WAVE THAT WAS DIVING SOUTHEASTWARD...AS WELL AS A SOUTHWARD-PROPAGATING OUTFLOW BOUNDARY FROM AN MCS OVER NORTH AL. THE STORMS OVER OUR AREA WERE STILL ISOLATED. THE FL BIG BEND SEA BREEZE WAS QUITE INACTIVE...ESPECIALLY GIVEN THE SEEMINGLY FAVORABLE THERMODYNAMICS. THE 12 UTC ARW AND NMM HAVE STUCK WITH THEIR PREVIOUS FORECAST...SHOWING GOOD COVERAGE OF RAINFALL OVER MUCH OF OUR FORECAST AREA LATER TODAY AS THE STORMS TO OUR WEST SEND OUT OUTFLOW TO THE EAST AND GENERATE NEW STORMS. WE WILL GO WITH THIS FORECAST...WITH THE BEST POP BEING OVER OUR NORTHERN ZONES. THIS ACTIVITY MAY LINGER UNTIL MIDNIGHT OR SO. WHILE IT IS ALWAYS POSSIBLE (THIS TIME OF YEAR) THAT A STORM OR TWO COULD BRIEFLY GENERATE MARGINALLY SEVERE GUSTS/HAIL...THE THERMODYNAMIC PROFILE DOES NOT APPEAR AS FAVORABLE FOR SEVERE STORMS AS IT DID THE PREVIOUS TWO DAYS. && .SHORT TERM... (TONIGHT THROUGH MONDAY) THE AREA OF HIGHER 500 MB HEIGHTS TO OUR WEST WILL PROPAGATE EASTWARD DURING THIS PERIOD...AS THE ATLANTIC RIDGE REMAINS TO OUR SOUTH. UNTIL THE TRANSITION IS COMPLETE...THERE WILL BE A WEAK TROUGH OVER OUR FORECAST AREA SATURDAY. LIKE TODAY...THIS FEATURE MAY OFFER SOME ENHANCEMENT OF DEEP MOIST CONVECTION SATURDAY AFTERNOON...ALONG WITH MESOSCALE BOUNDARIES. THUS IT APPEARS UNLIKELY THAT THE SEA BREEZE FRONTS WILL BE THE ONLY CONVECTIVE TRIGGER...AND WE HAVE SPREAD THE POP RATHER UNIFORMLY ACROSS MUCH OF OUR AREA. OUR POP IS CAPPED AT 30 PERCENT...MAINLY BECAUSE THE 12 UTC NCEP HIGH-RES NWP GUIDANCE DOES NOT SHOW THAT MUCH COVERAGE OF QPF. THE POP WILL REMAIN IN THE 20-30 PERCENT RANGE THROUGH MONDAY...BUT BY SUNDAY OR MONDAY THE SEA BREEZE FRONTS WILL BECOME THE DOMINANT TRIGGER WITH RISING 500 MB HEIGHTS. THE FORECAST DECREASE IN DEEP LAYER MOISTURE WILL ALLOW TEMPERATURES TO APPROACH THE CENTURY MARK SUNDAY AND MONDAY. .LONG TERM... (MONDAY NIGHT THROUGH NEXT FRIDAY) THE LATEST 00 UTC GFS AND EARLIER 12 UTC ECMWF ARE IN VERY GOOD AGREEMENT FOR MUCH OF THE EXTENDED FCST. FOR THOSE HOPING FOR WIDESPREAD ADDITIONAL RAINFALL...THIS AGREEMENT IS SOMEWHAT UNFORTUNATE...AS IT ENTAILS THE REBUILDING OF THE SUB-TROPICAL RIDGE OVER THE NORTHERN GULF OF MEXICO AND MUCH OF THE SOUTHEASTERN U.S. THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. ALTHOUGH IT IS BECOMING MORE AND MORE DIFFICULT TO SUPPRESS THE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS GENERATED BY THE SEA BREEZE CIRCULATION...THIS UPPER RIDGE WILL LIKELY REDUCE THE CLIMATOLOGICAL POPS AND DELAY THE ONSET OF THE SEA BREEZE CONVECTION. FURTHERMORE...WITH THE STRONG LATE JUNE SUNSHINE ALLOWED TO IMPACT THE REGION FOR SEVERAL HOURS EACH DAY...THIS UPPER RIDGE MAY SPELL A RETURN TO TRIPLE DIGIT HEAT TO PARTS OF THE INTERIOR ON MONDAY THROUGH WEDNESDAY...WITH AFTERNOON HEAT INDICES WELL OVER 100 DEGREES ACROSS THE BOARD. BY THE END OF THE FCST PERIOD (ON THURSDAY AND FRIDAY)...THE GLOBAL MODELS BEGIN TO DIFFER A BIT IN THEIR SOLUTIONS...BUT BOTH SHOW THE POTENTIAL FOR THIS RIDGE RIDGE TO EITHER BEGIN TO BREAK DOWN...OR GET SHUNTED TO THE SOUTH. EITHER SOLUTION WILL RESULT IN BETTER RAIN CHANCES FOR OUR REGION AND MORE CLOUD COVER EARLIER IN THE DAY. THESE FACTORS SHOULD HELP TO REDUCE BOTH AFTERNOON HIGH TEMPERATURES AND HEAT INDEX READINGS...WITH AN EARLIER AND MORE CONVECTIVELY ACTIVE SEA BREEZE EACH DAY. && .AVIATION... THRU 18Z SAT. SHOWERS AND ISOLATED THUNDERSTORMS AIDED BY A WEAK IMPULSE ACROSS AL/GA THIS AFTERNOON WILL LINGER INTO THE EVE...ESPECIALLY AT KTLH AND KDHN WITH TEMPO GROUPS ASSIGNED TO THESE SITES. BY LATE EVE... AS STORMS DIMINISH...VFR CONDITIONS ARE EXPECTED TO PREVAIL ONCE STORMS DIMINISH THIS EVENING THE END OF TAD PERIOD. ONLY EXCEPTION ARE TEMPORARY MVFR RESTRICTIONS FOR LIGHT FOG/SMOKE 10Z-12Z WITH KVLD BEST CHANCE. && .MARINE... THE COASTAL WATERS WILL REMAIN UNDER THE INFLUENCE OF A HIGH PRESSURE RIDGE THROUGH MID WORK WEEK. WINDS AND SEAS WILL REMAIN AT TYPICALLY LOW SUMMERTIME LEVELS...EXCEPT FOR A TEMPORARY AND MODEST BUMP IN THE AFTERNOONS AS THE SEA BREEZE DEVELOPS. AS USUAL THIS TIME OF YEAR...ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE MORNING HOURS. && .FIRE WEATHER... MOIST ONSHORE FLOW FROM THE GULF OF MEXICO WILL BE PRESENT THROUGH THE MIXING LAYER FAVORING INCREASED CLOUD COVER AND DECENT CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON SATURDAY. THIS SHOULD KEEP AFTERNOON RELATIVE HUMIDITIES SAFELY AWAY FROM CRITICAL THRESHOLDS ON SATURDAY. RAIN CHANCES WILL DECREASE SUNDAY ALONG WITH SLIGHTLY HOTTER TEMPERATURES AS HIGH PRESSURE STRENGTHENS ACROSS THE REGION. STILL...AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS. RED FLAG CONDITIONS ARE NOT ANTICIPATED THROUGH AT LEAST THURSDAY OF THE UPCOMING WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 96 74 97 74 / 30 30 20 20 0 PANAMA CITY 76 91 75 90 75 / 20 20 20 20 0 DOTHAN 74 97 74 99 74 / 40 30 10 20 0 ALBANY 74 96 74 99 73 / 40 30 20 30 10 VALDOSTA 72 97 73 98 72 / 40 30 20 30 20 CROSS CITY 73 94 71 95 72 / 10 20 10 20 0 APALACHICOLA 75 90 77 90 76 / 10 20 20 20 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...GOULD AVIATION/FIRE WX...BLOCK/EVANS REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 17, 4:53 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 553 AM EDT FRI JUN 17 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-180900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 553 AM EDT FRI JUN 17 2011 /453 AM CDT FRI JUN 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE COMBINATION OF THE SEA-BREEZE AND AN APPROACHING UPPER LEVEL IMPULSE WILL RESULT IN A SCATTERING OF SHOWERS AND STORMS ACROSS THE AREA THIS AFTERNOON THROUGH THE EVENING HOURS. DUE TO THE ADDED UPPER LEVEL SUPPORT...A FEW OF THESE STORMS ARE LIKELY TO BECOME STRONG WITH SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING. THE THREAT FOR SHOWERS AND STORMS IS EXPECTED TO LINGER FOR MUCH OF THE EVENING...ESPECIALLY ACROSS SOUTHEAST ALABAMA AND SOUTHERN GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A TYPICAL DISTRIBUTION OF MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS ARE EXPECTED FOR SATURDAY. A FEW OF THE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...HOWEVER NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED. A BUILDING RIDGE OF HIGH PRESSURE ALOFT WILL DECREASE THE COVERAGE OF THESE STORMS BY SUNDAY AND INTO THE EARLY PORTION OF NEXT WEEK. AS THE STORM COVERAGE DECREASES...THE HEAT WILL BE BUILDING AGAIN. HIGH TEMPERATURES FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK WILL AGAIN SOAR INTO THE UPPER 90S AWAY FROM THE COAST WHILE NORMALLY WARMER LOCATIONS APPROACH OR ECLIPSE THE CENTURY MARK. HEAT INDICES DURING THIS TIME WILL GENERALLY FORECAST TO PEAK AROUND 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Jun 17, 12:01 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 PM CDT FRI JUN 17 2011
ALZ065-066-171745-
COFFEE AL-DALE AL-
1201 PM CDT FRI JUN 17 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE AND DALE
COUNTIES...
* UNTIL 1245 PM CDT
AT 1155 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED A CLUSTER OF
STRONG THUNDERSTORMS ACROSS WESTERN COFFEE COUNTY MOVING EAST AT 10
MPH. ADDITIONAL STRONG STORMS ARE FORMING OVER COFFEE COUNTY AS
WELL AND WILL CONTINUE DEVELOPING AND MOVING SLOWLY EAST THIS
AFTERNOON OVER THE AREA.
THESE STORMS WILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS OF 40 TO
50 MPH...ALONG WITH VERY HEAVY RAIN FALL.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INDOORS UNTIL THESE STORMS PASS.
LAT...LON 3160 8608 3162 8566 3162 8558 3125 8550
3125 8554 3127 8560 3127 8566 3120 8571
3120 8618 3129 8620
TIME...MOT...LOC 1658Z 280DEG 10KT 3130 8608
10-EVANSSpecial weather statement, Jun 17, 3:23 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 423 PM EDT FRI JUN 17 2011 ALZ065-172115- COFFEE AL- 323 PM CDT FRI JUN 17 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY... * UNTIL 415 PM CDT AT 318 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG THUNDERSTORMS OVER COFFEE COUNTY...MOVEMENT IS EAST AT 15 MPH. HAIL UP TO DIME SIZE AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3161 8580 3125 8580 3124 8617 3161 8614 TIME...MOT...LOC 2020Z 259DEG 11KT 3140 8608 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:01 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 44 min |
| Jun 17, 3:23 PM CDT | Special Weather Statement | TAE | Coffee | 52 min |
| Jun 17, 5:28 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.